MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-38
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for investigation.We observed that the tyvek lid has completely separated from the tray.We observed complete heat seal marks on the tyvek lid suggesting that the tyvek lid was properly bonded to the tray during the sealing process.We observed that the product label opposite to the tyvek lid was moist suggesting that it might have come in contact with liquid for an extended period.We have also received additional 13 units of 3f over-the-wire embolectomy catheters (same lot#) from the distributor that was previously shipped to them along with this complaint unit.We observed in 9 packaging tubes, the sterility was compromised since a portion of the tyvek lid has unsealed from the tray.In all of the returned units, we observed the packaging labels were moist.Based on our investigation, it is likely that these devices were exposed to adverse conditions that allow them to get wet, such as rain on a loading dock or flooding during shipping the devices to the distributor.We do perform 100% inspection of the packaging tubes after sterilization to ensure a complete seal.We also perform a burst test on a sample of units each day on the manufacturing floor to ensure the sealing is not compromised.Recently, we have also tested 30 units of these packages per ista standards.We exposed these units to high temperature and humidity levels prescribed in the standard.We then conducted a peel test of the tyvek lids on all of those units to ensure the seal was not compromised.All of the 30 units passed the requirement.Based on this test, we can conclude that the packaging can withstand temperature and humidity fluctuations during shipping.We have manufactured (b)(4) units of over-the-wire embolectomy catheter with lot# otw4606.Out of these (b)(4) were shipped to the distributor in (b)(4).The remaining (b)(4) units have been sold to other geographies.We have only received complaints from the customers who received the catheters from the (b)(4) distributor.We have not received any other complaints from other geographies.These complaints represent the first of their kind and based on the nature of the defect and the condition of the product, this information suggests a localized issue with this distributor.We have requested additional information from the distributor.The investigation is ongoing.Please note that we have also reported manufacturer's incident report# 1220948-2021-00053 related to another similar incident that was reported to us by the same distributor.Both of the complaint devices were shipped together to the distributor on (b)(6) 2020.
 
Event or Problem Description
Upon receiving a complaint related to over-the-wire embolectomy catheter's tyvek lid not being properly sealed (manufacturer's incident report# 1220948-2021-00053), the distributor reached out to another hospital to whom they had sold the over-the-wire embolectomy catheters from the same complaint lot#.The customer confirmed that 1 out of 5 units has a similar issue as well.This is report 2 of 2.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11925073
Report Number1220948-2021-00054
Device Sequence Number3268827
Product Code DXE
UDI-Device Identifier00840663100668
UDI-Public00840663100668
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Model Number1651-38
Device Catalogue Number1651-38
Device Lot NumberOTW4606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1